MAUDE Adverse Event Report: MEDTRONIC, INC GUARDWIRE TEMPORARY OCCLUSION SYSTEM; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

MEDTRONIC, INC GUARDWIRE TEMPORARY OCCLUSION SYSTEM; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Catalog Number GEZ6200US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: severe signs of torque were noted at the distal bond taper and at the broken pet tubing, subsequently breaking the hypo tube coiled section approximately 1.5cm from the proximal taper.Due to this break, the core wire pulled out of the proximal hypo tube, resulting in the broken tip to remain inside the patient as reported.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a guardwire device in a distal saphenous vein graft (svg) which exhibited moderate tortuosity, severe calcification and 90% stenosis.The guardwire was removed from packaging per ifu.The device was inspected and appeared intact.The device was prepped per ifu.Resistance was encountered when trying to cross the lesion, while torquing the balloon broke and then detached from the wire when attempting to remove the balloon through a 6fr sheath.It was successfully retrieved utilizing a snare.The balloon had not been inflated.The physician was trying to advance wire through a calcified lesion.No patient injury reported.
 
Additional Manufacturer Narrative
Correction to product analysis text: the detached tip was retrieved successfully from the patient using a snare.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
GUARDWIRE TEMPORARY OCCLUSION SYSTEM
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6587480
Report Number1220452-2017-00048
Device Sequence Number11046336
Product Code NFA
UDI-Device Identifier10721902644167
UDI-Public10721902644167
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2017
Device Catalogue NumberGEZ6200US
Device Lot Number0008053205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2017
Initial Date Received by Manufacturer 04/25/2017
Supplement Date Received by ManufacturerNot provided
05/24/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/22/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR